MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012538-80
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous iliac artery that is 85% stenosed.The artery was ballooned with an unspecified balloon and a 10x80mm absolute pro self-expanding stent was attempted to be deployed; however, the outer sheath of the stent fractured and the stent partially deployed.The device was removed and another stent was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production records and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified, mildly tortuous, 85% stenosed anatomy resulted in the preventing the shaft lumens from moving freely resulting in the reported activation failure.Manipulation of the compromised device in attempt to deploy the stent resulted in a build-up of tension in the distal sheath ultimately resulting in the reported sheath break/fracture.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device available for evaluation from yes to no.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break was able to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.Production records and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified, mildly tortuous, 85% stenosed anatomy resulted in the preventing the shaft lumens from moving freely resulting in the reported activation failure.Manipulation of the compromised device in attempt to deploy the stent resulted in a build-up of tension in the distal sheath ultimately resulting in the reported sheath break/fracture and noted sheath material separation.Further manipulation of the compromised device during removal resulted in the noted kinked inner member.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: correction updated device returning from yes to no h6: component code 4755 was removed.H6: type of investigation code 4114 was removed.H11: additional mfg narrative additional manufacturer narrative: revised.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23598089
Report Number2024168-2025-11608
Device Sequence Number10380181
Product Code NIO
UDI-Device Identifier08717648176302
UDI-Public(01)08717648176302(17)270831(10)4091961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012538-80
Device Catalogue Number1012538-80
Device Lot Number4091961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer02/12/2026
04/09/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/05/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown